Jump to content
CrazyBoards.org

Cymbalta brain "zaps"


Recommended Posts

I need some help.

 

I was on 120 mg of Cymbalta in the past, and a few times while I was on it (a year) I experienced what I would call brain "zaps" in my sleep. The first time it happened I actually thought I had a seizure and went to the hospital where I was dismissed and told I had a panic attack (in my sleep). Usually it happened if I missed a couple doses, so once I made sure to take it every single day I really didn't have that problem.

 

Fast forward to last week. I had been on something else but was put back on Cymbalta. It made me super tired if I took it in the morning, so a few nights ago I started taking it at night. Which turned out to be a mistake. The night before last, yesterday during a nap, and early this morning, I had the brain "zaps" again. They affect both side of my temples basically and are still sore today.

 

Has anyone heard of this happening due to Cymbalta?? I guess I'll start taking it in the morning again to prevent these effects at night, but I've never heard of this happening. I'm not sure what causes it. Maybe if I take it in the morning the tiredness will subside, but I definitely can't take it at night anymore. Although my nap was later in the day yesterday so by then it shouldn't have had that effect.

 

I don't know why this didn't happen as often when I was on 120 mg and it's happening now when I'm on half that.

Link to comment
Share on other sites

One thing worth noting: I'm pretty sure it's not an actual seizure because last night I did take 2 mg of clonazepam before bed and that's supposedly an anti-seizure medication. Unless it wore off by the time I had the brain jolt thing happen. I took the clonazepam at around 10:30pm and the episode happened at around 7am. I put a call in to my pdoc's office. My old pdoc left and I have to wait until April to see the new one, but apparently her nurse will be calling me. I've researched this and can't find anyone who's had this happen or a name for it. Right before it happens I feel like I'm drifting/falling off to sleep and then zap-zap-zap, I can feel my eyes moving and I'm aware but I'm not sure if my body or head moves. Just creepy and scary. My temples have finally stopped hurting.

Link to comment
Share on other sites

you researched "brain zaps" and couldn't find a single thing about them? Effexor is notorious for the zaps and I get them from time to time. Especially when adjusting doses, if I'm late on a dose, or if I miss a dose it is terrible. If I taper off of it slowly I still get them. But not as bad as if I just miss it for a day or two (this hasn't happened in a very long time).

Effexor and cymbalta are similar AD's so it doesnt surprise me that cymbalta gives you some brain zaps especially when you are missing doses.

Link to comment
Share on other sites

These have actually happened since I STARTED back up on Cymbalta. In the past they only happened when I missed doses. That's why it worried be a little, because I could understand why it would happen from missing doses just not why it would happen on the med. I don't know the right words to search for I guess. I'll look into the Effexor ones and maybe get more information. But since they're happening while I'm actually taking the Cymbalta, that's what's concerning me. I haven't missed a dose since I started back up.

Link to comment
Share on other sites

Brain zaps happen when the medicine is working.

Thats how i knew effexor was working when i was on it years ago.

Its a very common thing with a few antidepressants, if not all.

They will go away, you might want to go back down a dosage for a bit and then try to go slower when you go up in dosage again.

I know its hard with cymbalta but at least go up 30mg next time instead of 60mg....

But yeah brain zaps are common and it just means they are hitting the right spots....(thats what i thought anyway, to me they felt good since then i knew the medicine was doing something, they definitely go away though)

But as always if it is a concern talk to your doc....

Link to comment
Share on other sites

Thank you Catlady34. I feel much better knowing that. I'm still waiting for my pdoc's nurse to call back which probably isn't going to happen today, but I feel better knowing someone else experienced them while on the meds rather than when missing a dose. I've been religious about taking them because my sister and I both agreed to take our meds together to encourage each other to do better, so  neither of us have skipped anything. The only difference between these and the ones I had when I'd skip doses is that I'd also have the most horrible vivid nightmares, which is absent with these and hopefully stay absent.

 

Anyway, thank you :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...